Linear approximation approach for a stochastic seat allocation problem with cancellation & refund policy in airlines
Moon Gil Yoon,
Hwi Young Lee and
Yoon Sook Song
Journal of Air Transport Management, 2012, vol. 23, issue C, 41-46
Abstract:
This study is focused on the seat allocation problem with stochastic demands airlines to determine booking limits by fare classes in airlines. In this paper, we consider the additional constraints such as customers’ booking cancellations and airlines’ refund policy. Our problem can be modeled as a probabilistic non-linear programming model, which is difficult to solve optimally. Applying a linear approximation technique with some assumptions on the demand distribution functions, we can formulate the complex probabilistic non-linear programming model as a simple Integer Linear Programming model. Using randomly generated demands from a simulation program, the model demonstrates that revenue can be increased in a practical and effective manner.
Keywords: Seat allocation; Linear approximation; Revenue management; Cancellation; Integer linear programming (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0969699712000142
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jaitra:v:23:y:2012:i:c:p:41-46
DOI: 10.1016/j.jairtraman.2012.01.013
Access Statistics for this article
Journal of Air Transport Management is currently edited by Anne Graham
More articles in Journal of Air Transport Management from Elsevier
Bibliographic data for series maintained by Catherine Liu ().